zbMATH — the first resource for mathematics

Local and global Carleman estimates for parabolic operators with coefficients with jumps at interfaces. (English) Zbl 1218.35054
The authors consider a parabolic operator \(P=\partial_t-\nabla_x\delta(t,x)\nabla_x\) in \((0,T)\times \Omega\), \(\Omega\) being an open subset of \(\mathbb R^n\), \(n\geq2\), and \(\delta(t,x)\) a piecewise smooth in space yet discontinuous across a smooth interface \(S\). For this operator they prove a global in time, local in space Carleman estimate for \(P\) in the neighborhood of any point of the interface. A global in time and space Carleman estimate on \((0,T)\times M\), \(M\) a manifold, is also derived from the local result.

35B45 A priori estimates in context of PDEs
35K10 Second-order parabolic equations
35R05 PDEs with low regular coefficients and/or low regular data
Full Text: DOI
[1] Barbu, V.: Exact controllability of the superlinear heat equation. Appl. Math. Optim. 42, 73–89 (2000) · Zbl 0964.93046
[2] Bellassoued, M.: Carleman estimates and distribution of resonances for the transparent obstacle and application to the stabilization. Asymptot. Anal. 35, 257–279 (2003) · Zbl 1137.35388
[3] Benabdallah, A., Dermenjian, Y., Le Rousseau, J.: Carleman estimates for the one-dimensional heat equation with a discontinuous coefficient and applications to controllability and an inverse problem. J. Math. Anal. Appl. 336, 865–887 (2007) · Zbl 1189.35349
[4] Bony, J.M., Chemin, J.Y.: Espaces fonctionnels associés au calcul de Weyl-Hörmander. Bull. Soc. Math. France 122, 77–118 (1994) · Zbl 0798.35172
[5] Bukhgeim, A.L., Klibanov, M.V.: Global uniqueness of class of multidimensional inverse problems. Sov. Math. Dokl. 24, 244–247 (1981) · Zbl 0497.35082
[6] Chazarain, J., Piriou, A.: Introduction to the Theory of Linear Partial Differential Equations. North-Holland, Amsterdam (1982) · Zbl 0487.35002
[7] Doubova, A., Osses, A., Puel, J.P.: Exact controllability to trajectories for semilinear heat equations with discontinuous diffusion coefficients. ESAIM: Control Optim. Calc. Var. 8, 621–661 (2002) · Zbl 1092.93006
[8] Fernández-Cara, E., Zuazua, E.: Null and approximate controllability for weakly blowing up semilinear heat equations. Ann. Inst. Henri Poincaré, Anal. Non Lineaire 17, 583–616 (2000) · Zbl 0970.93023
[9] Fursikov, A., Imanuvilov, O.Yu.: Controllability of Evolution Equations. Lecture Notes, vol. 34. Seoul National University, Seoul (1996) · Zbl 0862.49004
[10] Hörmander, L.: Linear Partial Differential Operators. Springer, Berlin (1963) · Zbl 0108.09301
[11] Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. III. Springer, Berlin (1985). Second printing 1994
[12] Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. IV. Springer, Berlin (1985) · Zbl 0601.35001
[13] Hörmander, L.: The Analysis of Linear Partial Differential Operators, vol. I, 2nd edn. Springer, Berlin (1990) · Zbl 0687.35002
[14] Imanuvilov, O.Yu., Isakov, V., Yamamoto, M.: An inverse problem for the dynamical Lamé system with two sets of boundary data. Commun. Pure Appl. Math. 56, 1366–1382 (2003) · Zbl 1044.35105
[15] Isakov, V.: Inverse Problems for Partial Differential Equations. Springer, Berlin (1998) · Zbl 0908.35134
[16] Kenig, C.E., Sjöstrand, J., Uhlmann, G.: The Calderón problem with partial data. Ann. Math. 165, 567–591 (2007) · Zbl 1127.35079
[17] Le Rousseau, J.: Carleman estimates and controllability results for the one-dimensional heat equation with BV coefficients. J. Differ. Equ. 233, 417–447 (2007) · Zbl 1128.35020
[18] Le Rousseau, J., Lebeau, G.: On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations. Preprint (2009) · Zbl 1262.35206
[19] Le Rousseau, J., Robbiano, L.: Carleman estimate for elliptic operators with coefficients with jumps at an interface in arbitrary dimension and application to the null controllability of linear parabolic equations. Arch. Ration. Mech. Anal. 105, 953–990 (2010) · Zbl 1202.35336
[20] Lebeau, G., Robbiano, L.: Contrôle exact de l’équation de la chaleur. Commun. Partial Differ. Equ. 20, 335–356 (1995) · Zbl 0819.35071
[21] Lebeau, G., Robbiano, L.: Stabilisation de l’équation des ondes par le bord. Duke Math. J. 86, 465–491 (1997) · Zbl 0884.58093
[22] Martinez, A.: An Introduction to Semiclassical and Microlocal Analysis. Springer, Berlin (2002) · Zbl 0994.35003
[23] Taylor, M.E.: Pseudodifferential Operators. Princeton University Press, Princeton (1981) · Zbl 0453.47026
[24] Zuily, C.: Uniqueness and Non Uniqueness in the Cauchy Problem. Progress in Mathematics. Birkhauser, Basel (1983) · Zbl 0521.35003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.